Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 33, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Mar 27, 2019, 4:28 AM EDT. It took effect at Mar 28, 2019, 2:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2019, 4:28 AM EDT (08:28 UTC)
- In effect from
- Mar 28, 2019, 2:00 AM EDT
- Expired
- Mar 28, 2019, 2:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
111 WHUS71 KBUF 270828 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 428 AM EDT Wed Mar 27 2019 LOZ045-271630- /O.NEW.KBUF.SC.Y.0033.190328T0600Z-190328T1800Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 428 AM EDT Wed Mar 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 2 AM to 2 PM EDT Thursday. * WINDS...South 15 to 20 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
6 follow-up statements
605 WHUS71 KBUF 271506 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1106 AM EDT Wed Mar 27 2019 LOZ045-272315- /O.CON.KBUF.SC.Y.0033.190328T0600Z-190328T1800Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1106 AM EDT Wed Mar 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY... * WINDS...South 15 to 20 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
605 WHUS71 KBUF 271713 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 113 PM EDT Wed Mar 27 2019 LOZ044-280115- /O.EXA.KBUF.SC.Y.0033.190328T0600Z-190328T1800Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 113 PM EDT Wed Mar 27 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 2 AM to 2 PM EDT Thursday. * WINDS...South 15 to 20 knots. * WAVES...2 to 4 feet with the highest waves offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ045-280115- /O.CON.KBUF.SC.Y.0033.190328T0600Z-190328T1800Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 113 PM EDT Wed Mar 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY... * WINDS...South 15 to 20 knots. * WAVES...2 to 4 feet with the highest waves offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
789 WHUS71 KBUF 280117 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 917 PM EDT Wed Mar 27 2019 LOZ044-045-280930- /O.CON.KBUF.SC.Y.0033.190328T0600Z-190328T1800Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 917 PM EDT Wed Mar 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM EDT THURSDAY... * WINDS...South 15 to 25 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ Hitchcock
819 WHUS71 KBUF 280830 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 430 AM EDT Thu Mar 28 2019 LOZ044-045-281630- /O.CON.KBUF.SC.Y.0033.000000T0000Z-190328T1800Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 430 AM EDT Thu Mar 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...South 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
496 WHUS71 KBUF 281411 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1011 AM EDT Thu Mar 28 2019 LOZ044-045-281800- /O.CON.KBUF.SC.Y.0033.000000T0000Z-190328T1800Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1011 AM EDT Thu Mar 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...South 15 to 20 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
610 WHUS71 KBUF 281812 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 212 PM EDT Thu Mar 28 2019 LOZ044-045-281915- /O.EXP.KBUF.SC.Y.0033.000000T0000Z-190328T1800Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 212 PM EDT Thu Mar 28 2019 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 1:54 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Mar 27, 1:54 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 154 AM EDT Wed Mar 27 2019 .SYNOPSIS... Surface high pressure just to our east will bring another sunshine filled day to our region with afternoon temperatures a bit warmer than recent days. A weak cold front will cross the region Thursday, with scattered showers along the boundary. Mild conditions will continue Friday and into the start of the weekend, though there will be some unsettled periods with rain showers possible Friday through Saturday. && .NEAR TERM /THROUGH TONIGHT/... High pressure is located over our region this early morning and is providing for light and variable winds...allowing the morning to start with cool temperatures. For today this surface high pressure will slide to our east, with a light southerly flow beginning behind this high pressure feature. With the upper level trough of low pressure also now well to our east afternoon temperatures will be about 10-15F degrees warmer than recent days. Local, cool lake breeze circulations will maintain areas downwind of the lakes cooler than inland region. Outside of passing cirrus, the region will remain under quiet conditions through tonight. Tonight a gentle southerly breeze will bring a milder night than recent nights...with overnight lows around the freezing mark. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A cold front will begin to approach from the northwest Thursday as ridging flattens over our area and mid-level flow trends towards zonal. Moisture returning ahead of the front will allow for at least some scattered rain showers to develop into the area ahead of the front. Activity expected to be relatively light in nature. Temperatures ahead of the boundary expected to remain on the mild side Thursday with most highs in the mid to upper 50s with perhaps a few lower 60s in some of the interior valleys of the Genesee Valley and western Finger Lakes. A tight baroclinic zone setting up across the area Thursday night as the cold front may still be in the vicinity of the Southern Tier to support some additional shower activity. Bubble of high pressure settling across the upper Great Lakes into northern New York Friday will bring dry weather to the North Country and possibly as far south as the Thruway. Better chances for showers will be along and closer to the Pennsylvania State line which will remain in the vicinity of the quasi-stationary frontal boundary. Most areas will have seasonal temperature in the mid to upper 40s, with a better chance to see temperatures in the 50s south of the frontal boundary. As the storm system over the plains ejects out across the Midwestern states Friday night...the frontal boundary will push back to the north across our forecast area. A 40-50kt low level jet impinging upon this boundary will be the driving force behind the likelihood for rain showers...particularly for those areas that were forecast to be relatively rainfree during the previous 12 hours (see previous paragraph). A strong southerly flow aloft will keep temperatures well above freezing overnight...with many areas likely experiencing a non-diurnal trend. The upshot of this is that all of the pcpn will be in the form of rain as temperatures will not drop out of the 40s for the bulk of western New York...and will only fall to the mid and upper 30s for the North Country. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Operational runs of the 12Z/26 ECMWF/GFS haven't changed all that much over the past 24hrs. There remains issues over the phasing/timing and where the surface low will track exactly over the weekend. Again, the ECMWF tracks the low through SW Michigan and roughly 100 miles to our west. The GFS punches it right up the gut of Western and North Central NY with an area of widespread steady rainfall which could produce amounts in excess of an inch. However, the latter would keep it just unsettle with more in the way of showers across our area Saturday. With that said, current runs of NAEFS/GEFS also show the potential for flooding, especially in the Black River Basin and its tributaries. With a healthy snow pack in place(~14 to 30 inches)and liquid water equivalent of 4-9 inches in the basin its a real possibility over the weekend which is highlighted in the HWO product. Highs on Saturday will also be impacted by the track of this system, north of the warm frontal boundary it will be cooler with temperatures in the 40s, while south of it warmer with 50s to lower 60s. Saturday night, low pressure will slowly exit the region to the northeast while sending its corresponding cold front into our forecast area. Rapidly fall temperatures behind the front will transition rain showers over to snow as a much colder air mass advects into the eastern Great Lakes. Depending on the speed of the frontal passage, which again is uncertain could possibly bring some accumulating snows. Sunday, Surface high pressure over the plains will gradually drift east behind this system with a slow but gradual improvement. However, with the axis of the mid-level trough moving through and its associated cold pool, scattered-numerous snow showers will continue across the area during the day. Highs Sunday, with H850T hovering in the -10C to -13C range temperatures will struggle to climb out of the 30s to near 40F. Monday, surface high pressure will finally build overhead with dry conditions areawide but remain chilly with highs below normal, low 40s. High pressured tracks off into New England Tuesday with southerly flow picking up with a corresponding warming trend across the region, highs nearing or a little above normal(upper 40s near 50F). && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... For the 06Z TAFS VFR flight conditions are found, and these conditions are expected to continue through the TAF period with passing cirrus and light winds as surface high pressure remains near the region. Tonight cirrus will thicken over the region, with a light southerly wind ahead of the next weather system. Outlook... Thursday...VFR/MVFR with rain showers becoming likely. Friday...VFR/MVFR with scattered showers, with these more numerous across the Southern Tier and interior portions of the Finger Lakes. Friday Night and Saturday...Deterioration to IFR/MVFR with more numerous to widespread showers developing. Sunday...Widespread showers will come to an end Sunday and IFR/MVFR conditions should improve. && .MARINE... Strong high pressure will build east across the eastern Great Lakes overnight before moving off the southern New England coast Wednesday. This will result in generally light winds and negligible waves through midweek with local lake breezes and associated onshore flow developing Wednesday afternoon. Southwesterlies will then freshen some on Thursday out ahead of an approaching cold front...though the offshore nature of the flow will direct the greatest wave action across Canadian waters. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Thomas NEAR TERM...Thomas SHORT TERM...RSH/TMA LONG TERM...AR AVIATION...Thomas MARINE...Hitchcock/HSK
Hazardous weather outlook, Mar 26, 5:17 AM EDT, 23 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 517 AM EDT Tue Mar 26 2019 NYZ001>005-010>014-019>021-085-270930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 517 AM EDT Tue Mar 26 2019 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-270930- Oswego-Jefferson-Lewis- 517 AM EDT Tue Mar 26 2019 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There is a chance of flooding along the Black River and its tributaries in the Friday through Sunday timeframe. This risk is due to the combination of snow melt driven by warm weather and rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 517 AM EDT Tue Mar 26 2019 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.